MAUDE Adverse Event Report: BD INFUSION THERAPY SYSTEMS INC. S.A. DE C.V. KIT AFFIRM ATT SYSTEM 100 EA; DEVICE, SPECIMEN COLLECTION

BD INFUSION THERAPY SYSTEMS INC. S.A. DE C.V. KIT AFFIRM ATT SYSTEM 100 EA; DEVICE, SPECIMEN COLLECTION
Model Number 446255
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/26/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation summary: bd molecular quality initiated investigation on a splashing event while processing an affirm atts ampule.Specifically, the end user experienced a splashing event while processing atts which resulted in a reagents into the eye.It is strongly recommended that the "procedures" on page #2 of the "bd affirm vp iii atts" package insert is reviewed with the end user to ensure the instructions are being strictly adhered to.Specifically, per instruction #3, the atts reagent dropper must be "inverted" into the sample collection tube before it is broken.There should be no chance of any splash to the eye if the end user is following this instruction.Please also ensure the end user is wearing required laboratory glasses (ppe).Finally, on page #17 of the package insert, a chart illustrating the instructions for use can be found.There are no current trends against atts splashing.Bd molecular quality will continue to closely monitor for trends associated with splashing events while processing an affirm atts ampule.There was no corrective action taken at this time.
 
Event or Problem Description
It was reported that while using kit affirm att system 100 ea the reagent splashed in the eye of the laboratory personnel.The customer stated there was no impact to the laboratory personnel.

Brand Name
KIT AFFIRM ATT SYSTEM 100 EA
Common Device Name
DEVICE, SPECIMEN COLLECTION
Manufacturer (Section D)
BD INFUSION THERAPY SYSTEMS INC. S.A. DE C.V.
periferico luis donaldo
colosio no. 579
nogales
MX 
MDR Report Key11565988
Report Number9610847-2021-00114
Device Sequence Number19879525
Product Code LIO
UDI-Device Identifier30382904462551
UDI-Public30382904462551
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K920536
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date01/31/2022
Device Model Number446255
Device Catalogue Number446255
Device Lot NumberB01C272M
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/26/2021
Initial Report FDA Received Date03/24/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1